Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 12, NWS El Paso, TX

March 20, 20118 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 20, 2011, 7:20 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 21, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 7:20 AM MDT (13:20 UTC)
In effect from
Mar 21, 2011, 12:00 PM MDT
Expired
Mar 21, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3738 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS84 KEPZ 201320
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
720 AM MDT SUN MAR 20 2011

...THE FIRE WEATHER WATCH FOR MONDAY AFTERNOON AND EARLY EVENING
HAS BEEN UPGRADED TO A RED FLAG WARNING FOR SOUTHWESTERN NEW
MEXICO AND THE LOWLANDS OF SOUTHERN NEW MEXICO ALONG WITH EL PASO
COUNTY OF FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND
RELATIVE HUMIDITIES UNDER 15 PERCENT...

.A MODERATELY STRONG TROUGH OF LOW PRESSURE ALOFT OFF THE WESTERN
COAST OF THE UNITED STATES WILL MOVE INTO THE SOUTHWESTERN
PORTION OF THE UNITED STATES MONDAY WITH INCREASED WEST SOUTHWEST
WINDS AT THE SURFACE AND ALOFT. IN ADDITION...THIS SYSTEM WILL
INCREASE THE SURFACE PRESSURE GRADIENT OVER THE STATE OF NEW
MEXICO MIXING DOWN DRY HIGHER MOMENTUM WINDS ACROSS THE
BORDERLAND...AGGRAVATING THE ALREADY HIGH FIRE DANGER ACROSS
SOUTHERN AND SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS.

NMZ110>112-TXZ055-210100-
/O.UPG.KEPZ.FW.A.0010.110321T1800Z-110322T0200Z/
/O.NEW.KEPZ.FW.W.0012.110321T1800Z-110322T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
720 AM MDT SUN MAR 20 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* LOCATION...ALL OF SOUTHWESTERN NEW MEXICO AND THE LOWLANDS OF
  SOUTHERN NEW MEXICO AS WELL AS EL PASO COUNTY OF FAR WEST TEXAS.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS 
  AND AS LOW AS SINGLE DIGITS IN THE LOWLANDS 

* TIMING...FROM NOON MONDAY UNTIL 8 PM MONDAY EVENING.

* REMARKS...FIRE DANGER REMAINS HIGH TO VERY HIGH IN AREAS 
  EXPERIENCING SEVERE TO EXTREME DROUGHT 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ113-TXZ056-210100-
/O.NEW.KEPZ.FW.W.0012.110321T1800Z-110322T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-HUDSPETH-
720 AM MDT SUN MAR 20 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING WHICH ADJOINS THE WARNING ABOVE...AND IS
IN EFFECT FROM NOON TO 8 PM MDT MONDAY.

* LOCATION...HUDSPETH COUNTY OF FAR WEST TEXAS AND THE SACRAMENTO
  MOUNTAINS OF OTERO COUNTY NEW MEXICO HAVE BEEN ADDED TO WARNING
  AREA LISTED ABOVE.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...FROM NOON MONDAY UNTIL 8 PM MONDAY EVENING.

* REMARKS...FIRE DANGER REMAINS HIGH TO VERY HIGH IN AREAS 
  EXPERIENCING SEVERE TO EXTREME DROUGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
755 
WWUS84 KEPZ 210202
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
802 PM MDT SUN MAR 20 2011

...A RED FLAG WARNING IS IN EFFECT MONDAY FOR THE GILA AND LINCOLN
NATIONAL FORESTS...SOUTHWEST AND SOUTHERN LOWLANDS OF NEW
MEXICO INCLUDING THE BOOTHEEL...LOWER RIO GRANDE VALLEY...TULAROSA
BASIN...AND EL PASO AND HUDSPETH COUNTIES IN FAR WEST TEXAS FOR
SUSTAINED WINDS OVER 20 MPH AND RELATIVE HUMIDITIES UNDER 15
PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY FOR THE SOUTHWEST AND
SOUTHERN LOWLANDS OF NEW MEXICO INCLUDING THE BOOTHEEL...LOWER
RIO GRANDE VALLEY...TULAROSA BASIN...AND EL PASO AND HUDSPETH
COUNTIES IN FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND
RELATIVE HUMIDITIES UNDER 15 PERCENT...

.A MODERATELY STRONG TROUGH OF LOW PRESSURE ALOFT OFF THE WESTERN
COAST OF THE UNITED STATES...MOVING INTO THE SOUTHWESTERN PORTION
OF THE UNITED STATES MONDAY...WILL BRING INCREASING WEST TO SOUTHWEST
WINDS ALOFT OVER THE REGION. SPRING SURFACE HEATING WILL ALLOW
THESE WINDS TO MORE EFFICIENTLY MIX DOWN NEAR THE SURFACE. SYSTEM
WILL ALSO STRENGTHEN THE SURFACE PRESSURE GRADIENT OVER THE STATE
OF NEW MEXICO...CONTRIBUTING TO STRENGTHENING 20-FOOT WINDS EVEN
FURTHER OVER OUR AREA. THIS WILL AGGRAVATE THE ALREADY HIGH FIRE
DANGER ACROSS SOUTHERN AND SOUTHWESTERN NEW MEXICO AND FAR WEST
TEXAS FOR THE NEXT COUPLE OF DAYS.

NMZ111-112-TXZ055-056-211500-
/O.NEW.KEPZ.FW.A.0011.110322T1700Z-110323T0100Z/
/O.CON.KEPZ.FW.W.0012.110321T1800Z-110322T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
802 PM MDT SUN MAR 20 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT FROM NOON TO 8 PM MDT MONDAY

* LOCATION...ALL OF SOUTHWESTERN NEW MEXICO AND THE LOWLANDS OF 
  SOUTHERN NEW MEXICO AS WELL AS EL PASO COUNTY OF FAR WEST 
  TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS 
  AND AS LOW AS SINGLE DIGITS IN THE LOWLANDS 

* TIMING...FROM NOON MONDAY UNTIL 8 PM MONDAY EVENING.

* REMARKS...FIRE DANGER REMAINS HIGH TO VERY HIGH IN AREAS 
  EXPERIENCING SEVERE TO EXTREME DROUGHT 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-113-211500-
/O.CON.KEPZ.FW.W.0012.110321T1800Z-110322T0200Z/
SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-
802 PM MDT SUN MAR 20 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY...

* LOCATION...THE GILA AND LINCOLN NATIONAL FORESTS...INCLUDING THE
  ALDO LEOPOLD WILDERNESS...CAPITAN AND SACRAMENTO MOUNTAINS.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS 
  AND AS LOW AS SINGLE DIGITS IN THE LOWLANDS 

* TIMING...FROM NOON MONDAY UNTIL 8 PM MONDAY EVENING.

* REMARKS...VERY HIGH FIRE DANGER REMAINS IN THESE AREAS EXPERIENCING
  SEVERE TO EXTREME DROUGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TRIPOLI
210 
WWUS84 KEPZ 211247
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
647 AM MDT MON MAR 21 2011

...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GILA AND
LINCOLN NATIONAL FORESTS...SOUTHWEST AND SOUTHERN LOWLANDS OF NEW
MEXICO INCLUDING THE BOOTHEEL...LOWER RIO GRANDE VALLEY...
TULAROSA BASIN...AND EL PASO AND HUDSPETH COUNTIES IN FAR WEST
TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND RELATIVE HUMIDITIES
UNDER 15 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY FOR THE SOUTHWEST
AND SOUTHERN LOWLANDS OF NEW MEXICO INCLUDING THE BOOTHEEL...
LOWER RIO GRANDE VALLEY...TULAROSA BASIN...AND EL PASO AND
HUDSPETH COUNTIES IN FAR WEST TEXAS FOR SUSTAINED WINDS OVER
20 MPH AND RELATIVE HUMIDITIES UNDER 15 PERCENT...

.A MODERATELY STRONG TROUGH OF LOW PRESSURE ALONG THE WEST
COAST...MOVING INTO THE SOUTHWESTERN PORTION OF THE UNITED STATES
TODAY...WILL BRING INCREASING WEST TO SOUTHWEST WINDS ALOFT OVER
THE REGION. SPRING SURFACE HEATING WILL ALLOW THESE WINDS TO MORE
EFFICIENTLY MIX DOWN NEAR THE SURFACE. SYSTEM WILL ALSO
STRENGTHEN THE SURFACE PRESSURE GRADIENT OVER THE STATE OF NEW
MEXICO...CONTRIBUTING TO STRENGTHENING 20-FOOT WINDS EVEN FURTHER
OVER OUR AREA. THIS WILL AGGRAVATE THE ALREADY HIGH FIRE DANGER
ACROSS SOUTHERN AND SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS
FOR THE NEXT COUPLE OF DAYS.

NMZ111-112-TXZ055-056-220200-
/O.CON.KEPZ.FW.W.0012.110321T1800Z-110322T0200Z/
/O.CON.KEPZ.FW.A.0011.110322T1700Z-110323T0100Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
647 AM MDT MON MAR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. 

* LOCATION...ALL OF SOUTHWESTERN NEW MEXICO AND THE LOWLANDS OF 
  SOUTHERN NEW MEXICO AS WELL AS EL PASO COUNTY OF FAR WEST 
  TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS 
  AND AS LOW AS SINGLE DIGITS IN THE LOWLANDS 

* TIMING...THE RED FLAG WARNING FROM NOON MONDAY UNTIL 8 PM MONDAY
  EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM 11 AM TUESDAY
  MORNING UNTIL 7 PM TUESDAY EVENING

* REMARKS...FIRE DANGER REMAINS HIGH TO VERY HIGH IN AREAS 
  EXPERIENCING SEVERE TO EXTREME DROUGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-113-220200-
/O.CON.KEPZ.FW.W.0012.110321T1800Z-110322T0200Z/
SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-
647 AM MDT MON MAR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS 
  AND AS LOW AS SINGLE DIGITS IN THE LOWLANDS 

* TIMING...FROM NOON TODAY UNTIL 8 PM THIS EVENING.

* REMARKS...VERY HIGH FIRE DANGER REMAINS IN THOSE AREAS
  EXPERIENCING SEVERE TO EXTREME DROUGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 20, 4:59 AM MDT, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 20, 4:59 AM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
459 AM MDT SUN MAR 20 2011

.SYNOPSIS...
OUR SUNNY WARM WEATHER WILL CONTINUE TODAY...ON MONDAY AND TUESDAY
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL GIVE US WINDY
AFTERNOONS WITH SOME BLOWING DUST. WE'LL SEE NEAR NORMAL
TEMPERATURES FROM WEDNESDAY THROUGH THE END OF THE WEEK WITH
PLENTY OF SUNNY DRY WEATHER.

&&

.DISCUSSION...
MORE SUNNY WARM WEATHER EXPECTED THROUGH AT LEAST TUESDAY. TODAY
WE WILL SEE HIGHS RUNNING AROUND EIGHT TO TEN DEGREES ABOVE
NORMAL. WITH SUCH WARM TEMPERATURES WE WILL BE ABLE TO MIX TO
AROUND 600 MB. THIS HIGH MIXING LEVEL WILL ALLOW SOME OF THE
MODERATELY STRONGER WINDS ALOFT TO MIX DOWN TO THE SURFACE. SO WE
WILL SEE BREEZY WINDS THIS AFTERNOON. ON MONDAY AN UPPER LEVEL
TROUGH CURRENTLY CAUSING PROBLEM IN CALIFORNIA WILL BEGIN TO MOVE
IN OUR DIRECTION. THIS WILL BE A TYPICAL SPRING TIME (TODAY IS THE
FIRST DAY OF SPRING) TROUGH FOR US. IT WILL GIVE US A FEW INCREASED
CLOUDS AND LOTS OF WINDS. RIGHT NOW THIS SYSTEM CONTINUES TO BE
MISSED TIMED WITH THE STRONGER WINDS COMING ACROSS DURING THE
OVERNIGHT HOURS...BUT WE WILL SEE SOME PRETTY STRONG WINDS ON
MONDAY AND AGAIN ON TUESDAY. THE WINDS ON MONDAY MAY APPROACH
ADVISORY LEVELS...BUT FOR NOW I HAVE KEPT THEM JUST BELOW THAT
LEVEL. TUESDAY'S WINDS WILL START OFF STRONG BUT WILL SLOWLY
WEAKEN AS WE MOVE THROUGH THE DAY. BLOWING DUST MAY BE A PROBLEM
ON MONDAY...BUT NOT SO MUCH ON TUESDAY AS THE UPPER TROUGH PULLS
THROUGH AND DRAGS A PACIFIC COLD FRONT ACROSS THE REGION. THE
COOLER AIR HAS A TENDENCY TO SUPPRESS MUCH OF THE BLOWING DUST.
HIGHS ON MONDAY WILL RUN AROUND TEN TO TWELVE DEGREES ABOVE
NORMAL...BUT ON TUESDAY WE WILL SEE HIGHS ONLY A COUPLE OF DEGREES
ABOVE NORMAL.

FOR WEDNESDAY THROUGH FRIDAY WE WILL SEE A SLOW WARMING TREND EACH
DAY. SINCE IT IS TOWARD THE END OF MARCH IT WON'T TAKE MUCH TO
KICK OUR WINDS UP...SO EACH DAY WILL SEE BREEZY TO WINDY AFTERNOON
CONDITIONS. RIGHT NOW IT IS LOOKING LIKE FRIDAY WILL HAVE THE BEST
CONDITIONS FOR WINDS. THE WEEKEND LOOKS DRY FOR NOW AS ANOTHER
TROUGH MOVES ACROSS NEW MEXICO...WHICH WILL OF COURSE MEAN MORE
WINDS AND SLIGHTLY COOLER TEMPERATURES.

&&

.AVIATION...20/12Z-21/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. AFTERNOON WINDS
WILL BE BREEZY 12 TO 22 KNOTS FROM THE SOUTHWEST. THIS WILL GIVE
US SOME MODERATE TURBULENCE NEAR AND DOWNWIND OF AREA MOUNTAINS. MUCH
STRONGER WINDS ARE EXPECTED MONDAY AFTERNOON.

&&

.FIRE WEATHER...
MORE DRY WINDY CONDITIONS EXPECTED FOR THE NEXT THREE DAYS. MIN
RH'S FOR THIS WEEK WILL RUN IN THE SINGLE DIGITS IN THE LOWLANDS
AND IN THE LOW TO MID TEENS IN THE MOUNTAINS. TODAY'S WINDS WILL
APPROACH CRITICAL VALUES...BUT SHOULD STAY JUST BELOW THEM. ON
MONDAY AN APPROACHING UPPER LEVEL STORM SYSTEM WILL TIGHTEN UP
BOTH THE WINDS ALOFT AND OUR SURFACE GRADIENTS SO WE CAN EXPECT
VERY WINDY CONDITIONS ON BOTH MONDAY AND TUESDAY...A FIRE WEATHER
WATCH IS IN PLACE FOR MONDAY...JUST ENOUGH COOLING MAY TAKE PLACE
TO AVOID A RED FLAG FOR TUESDAY. THE REST OF THE WEEK WILL SEE
MORE DRY CONDITIONS...BUT WITH SLIGHTLY COOLER TEMPERATURES AND
WINDS RUNNING AT OR JUST BELOW RED FLAG CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 83  54  84  56  76 /   0   0  10  10   0
SIERRA BLANCA TX        85  52  86  59  77 /   0   0  10  10   0
LAS CRUCES              82  51  82  54  75 /   0   0   0  10   0
ALAMOGORDO              82  50  81  52  72 /   0   0   0  10   0
CLOUDCROFT              60  38  59  40  53 /   0   0  10  10   0
TRUTH OR CONSEQUENCES   81  46  78  48  73 /   0   0   0  10   0
SILVER CITY             71  40  66  37  60 /   0   0   0  10   0
DEMING                  81  45  79  49  73 /   0   0   0  10   0
LORDSBURG               83  45  81  48  71 /   0   0   0  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR NMZ110>112.

TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ055.

&&

BRICE
Hazardous weather outlook, Mar 20, 6:02 AM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
602 AM MDT SUN MAR 20 2011

NMZ022>025-030>032-TXZ055-056-211215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
602 AM MDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WE WILL SEE WINDY CONDITIONS ON BOTH MONDAY AND TUESDAY. MONDAY WE
COULD SEE AREAS OF BLOWING DUST WHICH WILL MAKE DRIVING HAZARDOUS.
WE MAY SEE MORE WINDS BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.